Bone and Muscle Pain While Taking Vitamin D

by Lisa

I have read your site about the pain (muscle & bone) some people get when taking Vit. D. I am one of these people.Is there anything I can do to help the pain? I can only take 400 mgs of the liquid vitamin D about every 5 days because of the pain. I have tried other forms of vitamin D & I could not handle them at all (too much pain)I have been tested & I am very low in Vit. D. Any suggestions would be greatly appreciated.


Lisa

Comments for Bone and Muscle Pain While Taking Vitamin D

Click here to add your own comments

Will more cause worse pain
by: Kerri Knox, RN- The Immune Queen!

So, for one thing Lisa, you don't mention whether you are taking magnesium. Muscle pain is directly related to magnesium deficiency. Please read my page on the right Magnesium Dosage.

Even if you are already taking 'some' magnesium, it does not mean that you are getting enough. If you are having pain, you are likely magnesium deficient and could need up to 1000 mg or even more of magnesium per day. Don't 'think' that you are getting enough because you are taking 'some' because you probably aren't.

Also, are you taking a high quality multivitamin and mineral supplement such as Beyond Any Multiple like I recommend?? If you are short on Vitamin A and Vitamin K (vitamin K is ONLY in GOOD quality supplements), then you could be having problems from that too. That's why I ALWAYS tell people not to take supplements by themselves. If you are having this severe of a reaction to 400 IU's a week, then it's likely that you are severely deficient in a LOT Of other things.

Next, why are you only taking 400 IU's every week. If that hurts so much, will taking 10,000 IU's a day hurt worse? What about if you took 300,000 IU's all at once on a day before a long weekend and just planned on taking warm baths and Tylenol all weekend while lying in bed? Would that be worse than the long drawn out torture that you are doing to yourself right now while your vitamin D level is slowly getting worse because you are not taking nearly enough.

How about getting sun. Go lie in the sun all weekend every weekend or go to where there is sun if there is none near you. Get your level up and get the pain OVER with and stop dragggginnnng it out. You'll feel a lot better when you do.


Muscle and Bone Pain
by: Therese

I've been suffering with moderate to severe pain in my neck, shoulders, lower back, right hip and legs since 2000. At that time I was eight months pregnant. It continues to worsen and gets a little better from time to time. Many doctors stated that it's Facets Disease of the lower spine. Other physicians disagree. One has suggested that it may be fibromyalgia.

I've tried to stay off narcotics but resumed taking Vicodin 7 months ago. Recently a new doctor put me on Butran patches. He said that my Vitamin D level was very low and added Vitamin D (50,000 units) every other day for a month. At first my pain diminished substantially for the first 5 days. Then I started to be progressively worse pain in new areas such as the back of my legs (used to be only the sides and front of my legs).

This new Pain While Taking Vitamin D is worse than all the others combined. Could excessive Vitamin D dosages be causing the problem. I also take Paxil, Trazadone, Norvasc, Atenolol and HCTZ. Any help would be very much appreciated.

You skipped ten threads with the answer
by: Kerri Knox, RN- The Immune Queen!

You literally had to skip over at least 10 threads that answered your exact question in order to put your question on the thread that you did. Please go back to the top of the page with all of the threads on it and go read the answers. The page is here Pain While Taking Vitamin D.

In fact, you didn't even have to read the answers to those questions since one of the threads that you skipped over actually answered your question. I LOVE answering questions for people, but not when they skip over the exact answer to their question and put the same question on the same page where their question is already answered.


Kerri Knox, RN

Click here to add your own comments

Return to Question About Vitamin D Side Effects?.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter